MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK XS PROF KIT; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK XS PROF KIT; PROTHROMBIN TIME MONITOR
Catalog Number 04837975001
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer replaced the batteries, but the problem was not solved.No moisture, debris or corrosion was observed by the customer in the battery compartment.The meter reportedly did not appear physically damaged and the strip guide was clean.The meter was requested for investigation.
 
Event or Problem Description
We received an allegation of a display issue with a coaguchek xs meter.The reporter stated the meter would continually reset or give an error.When the meter did display a result, the result could not be read because the screen only partially lights up.Upon completion of a display check, the reporter saw 666 instead of 888.The meter memory was reviewed and the reporter saw what looked to be 45.5 sec but was unable to see the date.No results were misinterpreted due to the display issue.
 
Additional Manufacturer Narrative
The customer's meter was received for investigation.The meter¿s circuit board was tested for damage or contamination and it was found the circuit board was contaminated.The root cause is determined to be contamination of the contacts due to improper handling or maintenance by the customer.This can cause both the power and display issue.Medwatch fields d9 and h3 were updated.

Brand Name
COAGUCHEK XS PROF KIT
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key12312889
Report Number1823260-2021-02346
Device Sequence Number4585812
Product Code GJS
UDI-Device Identifier00365702126107
UDI-Public00365702126107
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04837975001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1